MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM¿; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM¿; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Urinary Retention (2119); Insufficient Information (4580)
Date of Event 07/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a friend/family member regarding a patient who was implanted with an implantable neurostimulator (ins) for gastrointestinal/ pelvic floor and urinary dysfunction/sacral nerve stim.It was reported that the patient needed an mri of the brain, but the hospital was asking for documentation that the device was turned off.The caller indicates that they did not need it to be turned off because the patient's bladder was backed up to 900 and 600 this morning and they needed to get to the bottom of why.The patient was screaming at the top of their lungs, throwing their cane, and making constant back and forth trips to the bathroom.The patient had to be sedated and there was some confusion as to if they have been overly sedated or if they had a stroke.They want to check the patient for a stroke with an mri.The caller reported that a manufacturer representative (rep) turned off the therapy in (b)(6) and they did not want it turned back on.Another rep came out this morning to turn it off for mri but the hospital wanted proof.The caller did not have the patient's handset, only the communicator.The agent reviewed to have the hospital page the local rep.This caller was difficult to understand due to call quality issues and providing an excessive amount of information.Additional information was received from the patient representative on 2026-aug-10.The patient representative called back and repeated the same information regarding the mri.The caller was transferred from cardiac technical services as the caller asked questions about the patient's pacemaker and now had questions about the interstim device.The cardiac representative stated that caller said the patient was in a hospital for an infection.The patient representative said that around (b)(6) or (b)(6) they had urine checked and said 600-900 ml was backed up.The patient representative said was told by a nurse that could be if the interstim device was in mr i mode or just turned off.The patient representative again said the patient didn't have their handset.The patient was redirected to have hospital staff page the local manufacturer representative (rep).The patient representative called back later the same day, and stated information already recorded in this case.The caller stated that the patient was hospitalized, and the healthcare provider (hcp) thought the reason that the patient had their urine backed up 900ml was because the ins was on and they wanted to make sure that the ins was off.The caller stated that a rep was there for an mri the last time the patient was admitted but did not leave any documentation so they were not sure if the device was left in mri mode or turned off.The caller stated that the patient was discharged from that previous hospital since but now, the patient was admitted to another hospital, and they would like to confirm the status of the ins.The caller stated that they did not have the patient's handset because they left in a hurry to rush the patient to the hospital.The agent reviewed and provided caller with the national answering service (nas) phone number to provide the hcp so they could set an appointment with a rep.The agent provided clarification on 2026-sep-02 regarding the status of the ins.The caller contacted the manufacturer to report that the patient was experiencing backed-up urine.They initially suspected this might be due to the ins being active.They were calling to confirm the device's status, noting that it had been turned off for a previous mri.However, they were uncertain if it had been reactivated since their last meeting with a representative.Because the caller did not have the handset available during the call, they were unable to verify the current status of the ins.The doctor¿s assessment suggested that the backed-up urine was likely related to the ins being active.
 
Additional Manufacturer Narrative
B3: date is estimated; month and year are valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTERSTIM¿
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50619996
Report Number3004209178-2026-15042
Device Sequence Number13427755
Product Code EZW
UDI-Device Identifier00763000449711
UDI-Public(01)00763000449711(17)230128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model Number3058
Device Catalogue Number3058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age85 YR
Patient SexFemale